[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] DKA and glucagon

Hi Joyce,
Sorry to here you've been through such a bad time with DKA.  Whilst I have
not suffered severe muscle cramps from Glucagon.  I'm wondering if your
muscle cramping could have been caused by something else ?  With vomiting
and nausea, were you also given anti nausea drugs (Maxolon or Stemetil) ?
These drugs can bring on a condition caused "Tardive Dyskinesia", this is
basically muscle switching and spasms which you can't control, it can also
cause pain.

I'm wondering if it's possible that an anti nausea drug not the Glucogon may
have brought on the problem ?
Hope your better soon and those IV infections are cleared up.
Kind Regards,

- Original Message -----
From: <email @ redacted>
To: <email @ redacted>
Sent: Sunday, January 12, 2003 10:54 AM
Subject: [IP] DKA and glucagon

> I have spent 7 days in critical care with IV
> insulin for DKA.  I apparently picked up a Norwalk like
> virus.  It only took 12 hours for DKA.  I pumped in 99
> units and shot up 30 units between vomiting and
> drinking. Thanks Tammy from Animas for explaining how
> to change my limits. I normally use only 35-50 units.
> Got out Sunday evening and went to doctor Monday
> morning(8.2 when I left)was severely hypoglycemic in
> doctors office 2.7, glucagon, 15 minutes 1.5, more
> glucagon, juice and then a trip to emergency ward.  I
> have infections in my arms and legs from the IV insulin
> infusion sites. Has anyone ever gotten severe muscle
> cramps in their legs and feet after using glucagon?  If
> you live in British Columbia, Canada you now need
> special authority from the BC Pharmacare plan for
> glucagon coverage.  Also Lily has apparently
> changed the chemical make up of glucagon, according to
> Canadian Diabetes Association, that is why DIN# has
> changed.
> Joyce Walsh type 1 too long
> __________________________________________________________
> Get your FREE personalized e-mail at http://www.canada.com
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact:
> HELP@insulin-pumpers.org
for HELP or to subscribe/unsubscribe, contact: